MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA CUSTOM TRACHEOSTOMY TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Catalog Number FT18GN50NGF034N
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device evaluation in progress.
 
Event or Problem Description
It was reported that the cuff would not hold water.The patient was not able to hold volumes on ventilator so the trach was removed.It was placed in a baggie and the cuff was filled with saline.The baggie became wet over a short period of time.No further complications were reported.
 
Additional Manufacturer Narrative
One flextend tracheostomy tube was returned for analysis.Upon visual examination there were no non-conformances found.A leak test was performed resulting in no leaks.The cuff was filled with 10cc of water; no leak was found.Per the instructions for use (ifu), saline has the potential to crystalize which can cause the inflation valve to malfunction or cause blockage.Based on the evidence, the complaint was not confirmed leading to no root cause.

Brand Name
BIVONA CUSTOM TRACHEOSTOMY TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
MDR Report Key7774484
Report Number3012307300-2018-03077
Device Sequence Number1272113
Product Code JOH
UDI-Device Identifier15019517157666
UDI-Public15019517157666
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K923878
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Expiration Date07/10/2023
Device Catalogue NumberFT18GN50NGF034N
Device Lot NumberDS018265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer09/12/2018
Initial Report FDA Received Date08/10/2018
Supplement Report FDA Received Date10/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;